ArticleHospital pharmacy2014
Infusion-related reaction following daptomycin two-minute rapid intravenous administration.
Article in Hospital pharmacy, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 8 citations in OpenAlex.
- High-Dose Daptomycin Is Well Tolerated via 2-Minute IV Push Administration.Hospital pharmacy · 2021Article
- Vancomycin or Daptomycin for Outpatient Parenteral Antibiotic Therapy: Does It Make a Difference in Patient Satisfaction?Open forum infectious diseases · 2021Article
- Article
- Intravenous Push Administration of Antibiotics: Literature and Considerations.Hospital pharmacy · 2018Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundErythroderma, or red man's syndrome, is a common infusion-related reaction following vancomycin administration. Erythroderma following daptomycin rapid infusion has not been documented.
objectiveTo report a case of erythroderma following daptomycin 2-minute intravenous (IV) injection. CASE REPORT: A review of published literature suggests that this is the first published case of a flushing (nonallergic) reaction resulting from a 2-minute IV injection of daptomycin that is not present with standard IV infusion. A 69-year-old woman following right knee reconstructive surgery presented with right knee joint swelling, purulent discharge, and fever. Subsequently, she was diagnosed with a presumed postsurgical infection and was initiated on vancomycin therapy. Following removal of the infected hardware, the patient was discharged and continued outpatient vancomycin therapy. The patient's renal function began to decline and therapy was discontinued. Daptomycin 6 mg/kg every 48 hours was initiated via 2-minute IV push. On the initial dose, approximately 2 hours post IV infusion, the patient began to notice redness and a warm sensation on her face, neck, and upper part of the chest. Diphenhydramine 25 mg provided limited immediate relief, but all symptoms subsided within 3 to 4 hours. The patient received her next dose 48 hours later over a 40-minute IV infusion with no adverse effects. Subsequent infusions continued at the same dose over 30 minutes for 4 weeks with no further adverse effects.
conclusionA 2-minute intravenous injection of daptomycin in this patient yielded a reaction that was not present on rechallenge with standard, extended infusion.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.